Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×
  • Please Donate

    For nearly 20 years, BenzoBuddies has assisted thousands of people through benzodiazepine withdrawal. Help us reach and support more people in need. More about donations here.

    Donate with PayPal button

Reinstatement due to akathisia. At ER.


[El...]

Recommended Posts

It’s becoming life threatening. From klonopin. I’m at the psych ER and they mentioned reinstatement with Valium and doing a very slow taper.

 

 

But I’m 5 months off.

 

 

Would this be a huge mistake? Other possible options?

 

 

Link to comment
Share on other sites

Disclaimer:  I am not a doctor and have no personal experience with this drug.

 

There's a beta blocker called propanolol that is said to be a first line treatment for akathesia.

 

"When neuroleptic-induced akathisia is diagnosed, cautious reduction of dose of the medication should be attempted. Substitution with a medication less likely to cause akathisia should then be carried out.

 

"When medication substitution or dose reduction is not immediately available, one may consider β-blockers, of which propranolol is a common choice for its lipophilic properties allowing the penetration of the blood–brain barrier. The starting dosage is variable, but a suggested dose is 20 mg three times a day.  Besides this, benzodiazepine is also a common first or second line treatment option. If these are ineffective, or if the patient exhibits Parkinsonism symptoms, anticholinergic medications can then be tried."

 

https://www.ncbi.nlm.nih.gov/pmc/articles/PMC3670081/#:~:text=Akathisia%20is%20an%20under%2Drecognised,especially%20when%20adjusting%20medication%20regimes.

 

Some BB member have reported improvement in their WD symptoms upon taking propranolol.

http://www.benzobuddies.org/forum/index.php?topic=55105.0

 

General info about propanolol

https://www.drugs.com/propranolol.html

 

Please, someone with first-hand knowledge of this drug, weigh in here!

 

 

Link to comment
Share on other sites

Disclaimer:  I am not a doctor and have no personal experience with this drug.

 

There's a beta blocker called propanolol that is said to be a first line treatment for akathesia.

 

"When neuroleptic-induced akathisia is diagnosed, cautious reduction of dose of the medication should be attempted. Substitution with a medication less likely to cause akathisia should then be carried out.

 

"When medication substitution or dose reduction is not immediately available, one may consider β-blockers, of which propranolol is a common choice for its lipophilic properties allowing the penetration of the blood–brain barrier. The starting dosage is variable, but a suggested dose is 20 mg three times a day.  Besides this, benzodiazepine is also a common first or second line treatment option. If these are ineffective, or if the patient exhibits Parkinsonism symptoms, anticholinergic medications can then be tried."

 

https://www.ncbi.nlm.nih.gov/pmc/articles/PMC3670081/#:~:text=Akathisia%20is%20an%20under%2Drecognised,especially%20when%20adjusting%20medication%20regimes.

 

Some BB member have reported improvement in their WD symptoms upon taking propranolol.

http://www.benzobuddies.org/forum/index.php?topic=55105.0

 

General info about propanolol

https://www.drugs.com/propranolol.html

 

Please, someone with first-hand knowledge of this drug, weigh in here!

 

Already tried it :/

Link to comment
Share on other sites

Clonidine?

 

Or talk to Chris Paige who had aka for 3 years and survived?

 

He does online consultations.

 

I couldn’t possibly do this for even a year.

Link to comment
Share on other sites

What a difficult and nasty situation to be in. I am so sorry.

 

How long has this been going on? Maybe one option is to give yourself a period of time and if it's still as bad at that point, then try reinstating? Reinstatement after a few months is usually advised against except as a last resort. If you're at that point, aim to reinstate at the lowest possible dose.

Link to comment
Share on other sites

Clonidine?

 

Or talk to Chris Paige who had aka for 3 years and survived?

 

He does online consultations.

 

I couldn’t possibly do this for even a year.

 

Ppl do.

I speak to someone who has had it 3 years and still tapering SSRI and one benzo that didn’t resolve it.

Have a consult with Chris Paige.

Link to comment
Share on other sites

I was in same situation only it was crippling nerve pain. Could not go on.

I chose to take a med. But not a benzo.

I would search all my options because benzo honestly might not even ease it.

I am so sorry!

Link to comment
Share on other sites

Keep us posted what you do.

 

I have time to decide. I see the addiction specialist on Tuesday. I can think about it until then.

Link to comment
Share on other sites

I am so sorry this is happening to you. How is it becoming life threatening? Would you consider consulting Chris Paige, whom Adjusta suggested? Maybe it is just me, but I do not trust doctors at all anymore, especially a psych ward. I mean if they truly understood this phenomenon then they would stop giving this poison out like candy. I cannot understand how people can suffer as you are and the entire medical profession turns a blind eye.
Link to comment
Share on other sites

I am so sorry this is happening to you. How is it becoming life threatening? Would you consider consulting Chris Paige, whom Adjusta suggested? Maybe it is just me, but I do not trust doctors at all anymore, especially a psych ward. I mean if they truly understood this phenomenon then they would stop giving this poison out like candy. I cannot understand how people can suffer as you are and the entire medical profession turns a blind eye.

 

Suicidal thoughts are really bad. It’s torturous. I spoke to an addiction specialist that read the Ashton Manual. He said it’s an option.

Link to comment
Share on other sites

[53...]

I actually reinstated in the ER and then did a slow micro taper. No more akathisia with the taper. I did have akathisia with a reaction to a blood pressure pills 2 years from my klonopin taper. I started the blood pressure pills because of the klonopin withdrawal. But then they changed the manufacturer and all heck broke loose.  So that was my last akathisia that lasted 8 months, the one before what stopped it was the reinstatement of the benzo and then a very slow taper off.

 

 

Link to comment
Share on other sites

I would exhaust every avenue before reinstating benzo's.  If it has to be, it has to be, but only as last resort, and no-one judge another for having to do so.  Thing is, it mightn't even work.  :'(.  Good luck with next appointment. 

 

And I'm really sorry too.  A most terrible thing indeed. 

Link to comment
Share on other sites

Eliz: 5 months off is a good chunk of time. You don't have a signature...were you a taper or a CT?

 

I tapered in less than a month off Klonopin. Way too fast. I was incredibly sick the entire time.

Link to comment
Share on other sites

I actually reinstated in the ER and then did a slow micro taper. No more akathisia with the taper. I did have akathisia with a reaction to a blood pressure pills 2 years from my klonopin taper. I started the blood pressure pills because of the klonopin withdrawal. But then they changed the manufacturer and all heck broke loose.  So that was my last akathisia that lasted 8 months, the one before what stopped it was the reinstatement of the benzo and then a very slow taper off.

 

How long were you off before you reinstated? What blood pressure pills?

Link to comment
Share on other sites

×
×
  • Create New...